Flood, Kittson
- When
- April 1, 12:00 AM CST to April 27, 2:00 PM CST
- Where
- Kittson County, 2.81 mi ENE of St Vincent Jct to Robbin
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 48.980, -97.120
This flood event began for many counties in late March, then continued through April and into May. After the winter storm event that dumped up to two feet of snow over portions of the region from March 29th through April 1st, temperatures remained below normal through the tenth of the month.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
This flood event began for many counties in late March, then continued through April and into May. After the winter storm event that dumped up to two feet of snow over portions of the region from March 29th through April 1st, temperatures remained below normal through the tenth of the month. Luckily, there were no other big rain or snow events through this time. However, being early April, the snowpack left on the ground did continue to melt. The remaining snowpack was deepest across the Devils Lake region, the far southern Red River Valley, and in the Sheyenne River Valley. The nearly two feet of new snow in the late March winter storm event caused additional overland flooding and river rises in the southern Red River Valley. Water levels also remained high along the mainstem Red River. The rest of the month of April continued with below normal temperatures, while the climate reporting site at Fargo measured below normal precipitation amounts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 31, 8:51 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
951 PM CDT TUE MAR 31 2009
.DISCUSSION...
AN UPDATE WILL BE ISSUED TO EXPIRE THE WINTER STORM WARNING IN THE
SOUTHWEST AT 10 PM. THE FORECAST OVERNIGHT IS IN GOOD SHAPE...AND
SNOW WILL CONTINUE TO WIND DOWN WITH SLIPPERY ROADS AS
TEMPERATURES CONTINUE TO HOVER NEAR OR SLIGHTLY BELOW FREEZING.
A NEW WSW AND TEXT/GRID PRODUCTS WILL FOLLOW SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 720 PM CDT TUE MAR 31 2009/
DISCUSSION...
WE WILL BE CLEANING UP HEADLINES THIS EVENING...AND CANCELING THE
WINTER STORM WARNING FOR THE GRAND FORKS AREA. THE MAIN SNOW BAND
AND STRONGEST FORCING PER FRONTOGENESIS FIELDS CONTINUES TO SHIFT
INTO THE FAR WESTERN FORECAST AREA. AS LOW PRESSURE MOVES SLOWLY
NORTHEAST TONIGHT...ANOTHER BAND OF ACCUMULATING SNOW MAY DEVELOP
IN THE FAR EAST LATER TONIGHT CLOSER TO THE SFC LOW. NOT EXPECTING
TOO MUCH ACCUMULATION IN THE VALLEY TONIGHT...WITH THE BEST
ACCUMULATING SNOW OF 1-3 INCHES POSSIBLE IN THE DEVILS LAKE BASIN
SOUTH INTO RANSOM/SARGENT COUNTIES THROUGH 06Z. THEREAFTER...THE
MAIN ACCUMULATING SNOW SHOULD BE OVER. WITH THE HEAVY SNOW IN THE
SOUTH AND ACCUMULATION REPORTS OF UP TO 20 INCHES IN THE
WAHPETON/BRECKENRIDGE AREAS AND AROUND 10 INCHES TOTAL IN
FARGO...ROADS WILL REMAIN VERY SLICK TONIGHT AS TEMPS DROP A BIT
BELOW FREEZING. THEREFORE...WILL TRANSITION ALL AREAS TO A WINTER
WEATHER ADVISORY EXCEPT THE FAR NORTHEAST WHERE A WINTER STORM
WARNING WILL BE IN EFFECT THROUGH 12Z.
UPDATED WSW/TEXT AND GRAPHICAL PRODUCTS WILL BE SENT SHORTLY.
AVIATION...
IFR CONDITIONS IN SNOW/BR CAN GENERALLY BE EXPECTED ACROSS ALL
TAF SITES...AS A STRONG LOW PRESSURE SYSTEM MOVES FROM SRN MN NEWD
TO THE MN ARROWHEAD BY MIDDAY ON WED. A BRIEF LULL IN HEAVIER SNOW
IS POSSIBLE DURING THE AFTERNOON HOURS...WHERE IMPROVED MVFR
VISIBILITIES WILL SEEN...AND CEILINGS WILL HOVER AT IFR/LOW MVFR.
SNOW SHOWERS RETURN OVERNIGHT AND LINGER THROUGH THE TAF
PERIOD...AND ALL SITES RETURN TO IFR. STRONG AND GUSTY NE WINDS
WILL GRADUALLY BACK TO THE NW BY WED MRNG AS THE LOW PROGRESSES TO
THE NE.
HYDROLOGY...THE COLD WEATHER OF LATE IS STILL HELPING TO KEEP
ADDITIONAL RUNOFF FROM GETTING INTO THE AREA RIVER SYSTEMS...AS
WELL AS KEEPING ICE JAM POTENTIAL HIGH. JAMS CONTINUE FROM HALSTAD
NORTHWARD TO OSLO AND IN THE HENDRUM AREA. WE CONTINUE TO MENTION
THESE THREATS IN OUR AREAL FLOOD WARNING FLS. COLD WEATHER STILL
LOOKS TO HOLD...WHICH REMAINS GOOD NEWS FOR FLOOD FIGHTERS...ALTHOUGH
THE WINTER STORM WILL HAMPER FLOOD OPERATIONS WITH LOW VISIBILITIES
AND HEAVY SNOW. THE RED RIVER IS SPREAD OUT AROUND THE OSLO
AREA...MANY MILES WIDE NOW. REFER TO HYDROLOGY SECTION OF HOMEPAGE
FOR FURTHER INFORMATION.
PREV DISCUSSION... /ISSUED 245 PM CDT TUE MAR 31 2009/
DISCUSSION...
COULD SEE SOME RESIDUAL -SN WED MAINLY ACROSS EASTERN AND NORTHERN
FA WEDNESDAY AS LOW CONTINUES TO LIFT OUT OF FA. PLENTY OF MOISTURE
WRAPPING AROUND LOW SO NOT EXPECTING ANY SOLAR WHICH WILL KEEP
TEMPERATURES LIKELY A FEW DEGREES EITHER SIDE OF MELTING.
SLIVER OF HIGH PRESSURE BUILDS IN TOWARDS END OF WORK WEEK ALONG
WITH SLIGHT WARMING THROUGH COLUMN. WITH DEEP SNOW/ICE COVER
TEMPERATURES OVERALL WILL REMAIN BELOW AVERAGE THROUGH PERIOD AND
WILL STAY ON LOW SIDE OF GUIDANCE.
GFS AND ECMWF IN FAIRLY GOOD AGREEMENT WITH SYSTEM OFF OF THE
PACIFIC COAST TOWARDS THE END OF THE WEEK. BOTH MODELS SHOW
SIGNIFICANT DIGGING ON FRI AND SAT AS THE SYSTEM HEADS SOUTHEAST
INTO THE SOUTHERN ROCKIES. AT THIS POINT HOWEVER...EXPECTING THE
BULK OF THE SYSTEM TO STAY CENTERED OVER THE CENTRAL PLAINS WITH
ONLY A SLIGHT CHANCE OF CLIPPING THE SOUTHERN FA. THEREFORE...KEPT
ONLY 20 AND 30 POPS GOING THROUGH THE SAT AND SUN TIMEFRAME. AFTER A
SHORT BREAK...IT APPEARS ANOTHER WEAK WAVE WILL AFFECT THE FA. BOTH
THE GFS AND ECMWF HAVE A WAVE SLIDING DOWN FROM CANADA...WITH THE
GFS SUGGESTING AN EARLY MON MORNING TIMEFRAME AND THE ECMWF MUCH
LATER INTO TUE.
TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN BELOW NORMAL WITH
CURRENT SNOW PACK AND ADDITIONAL EXPECTED PRECIPITATION. DROPPED HPC
TEMPERATURES FAIRLY SIGNIFICANTLY IN THE DAY 6 AND 7 TIMEFRAME TO
REFLECT THIS REASONING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...WINTER WEATHER ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR MNZ001>005-
007-008-013>015-022-024-027>032-040.
WINTER STORM WARNING UNTIL 7 AM CDT WEDNESDAY FOR MNZ006-009-016-
017-023.
&&
DKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 943 PM CDT TUE MAR 31 2009 MNZ001>005-007-008-013>015-022-024-027>032-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-020245- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- 943 PM CDT TUE MAR 31 2009 ...A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT OCCASIONAL SNOW IS EXPECTED TONIGHT THROUGHOUT ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. THE HEAVIEST SNOW WILL FALL IN THE DEVILS LAKE BASIN...WHERE UP TO 4 INCHES IS POSSIBLE TONIGHT. ELSEWHERE...ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED. ROADS WILL REMAIN VERY SLICK AS TEMPERATURES HOVER NEAR FREEZING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE APPRECIATED. MNZ006-009-016-017-023-020245- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER- 943 PM CDT TUE MAR 31 2009 ...A WINTER STORM WARNING IS IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT SNOW IS EXPECTED TONIGHT FROM BAUDETTE TO BEMIDJI...WITH ADDITIONAL ACCUMULATION OF 2 TO 5 INCHES. TOTAL SNOWFALL THROUGH TONIGTH OF 5 TO 8 INCHES IS EXPECTED...ALONG WITH VERY SLICK ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE APPRECIATED. DK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
752 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW STARKWEATHER 48.45N 98.88W
03/31/2009 E2.0 INCH RAMSEY ND CO-OP OBSERVER
ABOUT AN INCH DURING AFTERNOON HOURS AND AN ADDITIONAL
INCH THIS LAST HOUR...VISIBILITY DOWN TO ABOUT ONE EIGHT
OF A MILE
&&
PJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
839 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HEAVY SNOW CAMPBELL 46.10N 96.41W
03/31/2009 E26.0 INCH WILKIN MN PUBLIC
ESTIMATED TOTAL SNOWFALL FROM PUBLIC SENT TO KVLY
METEOROLOGIST
&&
DKELLENBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
938 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY SNOW 4 N NEW YORK MILLS 46.58N 95.37W
03/31/2009 E12.0 INCH OTTER TAIL MN CO-OP OBSERVER
EVENT TOTAL WITH 1.67 INCHES WATER EQUIVALENT
&&
PJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
940 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HEAVY SNOW PELICAN RAPIDS 46.57N 96.09W
03/31/2009 E15.0 INCH OTTER TAIL MN PUBLIC
REPORT RELAYED THROUGH WDAY METEOROLOGIST
&&
DKELLENBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1112 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW SABIN 46.78N 96.65W
03/31/2009 E4.1 INCH CLAY MN CO-OP OBSERVER
ESTIMATED SNOWFALL UP TO 530 AM
0530 AM SNOW SABIN 46.78N 96.65W
03/31/2009 E4.1 INCH CLAY MN CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 530 AM
0612 AM SNOW OTTERTAIL 46.43N 95.56W
03/31/2009 E4.5 INCH OTTER TAIL MN CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 612 AM
0645 AM SNOW LIDGERWOOD 46.07N 97.15W
03/31/2009 E6.0 INCH RICHLAND ND CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 645 AM
0700 AM SNOW FORMAN 46.11N 97.64W
03/31/2009 M7.0 INCH SARGENT ND CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW FARGO 46.88N 96.82W
03/31/2009 E6.7 INCH CASS ND CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 7 AM
0700 AM SNOW 7 N ROCHERT 46.96N 95.69W
03/31/2009 M2.4 INCH BECKER MN CO-OP OBSERVER
24 HOURS ENDED AT 0700 CDT. MEASURED AT TAMARAC REFUGE.
0700 AM SNOW 3 S DALTON 46.13N 95.92W
03/31/2009 M4.3 INCH OTTER TAIL MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW BRECKENRIDGE 46.26N 96.59W
03/31/2009 M11.0 INCH WILKIN MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW 3 S WADENA 46.40N 95.13W
03/31/2009 M5.0 INCH WADENA MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW HALSTAD 47.35N 96.82W
03/31/2009 M1.0 INCH NORMAN MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW LONG LOST LAKE 47.19N 95.42W
03/31/2009 M4.0 INCH CLEARWATER MN CO-OP OBSERVER
24 HOUR SNOW TOTAL ENDED 0700 CDT.
0725 AM SNOW HAVANA 45.95N 97.62W
03/31/2009 E10.5 INCH SARGENT ND CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 725 AM
0800 AM SNOW VALLEY CITY 46.92N 98.01W
03/31/2009 M5.0 INCH BARNES ND CO-OP OBSERVER
STORM TOTAL THROUGH 0800 CDT.
0900 AM SNOW BEMIDJI 47.48N 94.88W
03/31/2009 M1.0 INCH BELTRAMI MN CO-OP OBSERVER
24 HOUR TOTAL ENDED 0900 CDT.
0935 AM HEAVY SNOW BRECKENRIDGE 46.26N 96.59W
03/31/2009 M4.0 INCH WILKIN MN CO-OP OBSERVER
4.0 INCHES OF SNOW IN 90 MINUTES.
0945 AM SNOW DETROIT LAKES 46.81N 95.84W
03/31/2009 E5.5 INCH BECKER MN TRAINED SPOTTER
STORM TOTAL SNOW OF 5 TO 6 INCHES ESTIMATED BY SPOTTER.
0950 AM HEAVY SNOW FERGUS FALLS 46.28N 96.07W
03/31/2009 M9.0 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL SNOWFALL THROUGH 0950 CDT MEASURED BY
OBSERVER.
1000 AM SNOW PELICAN RAPIDS 46.57N 96.09W
03/31/2009 M11.0 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL SNOW THROUGH 1000 CDT.
1115 AM HEAVY SNOW FARGO 46.88N 96.82W
03/31/2009 E8.5 INCH CASS ND BROADCAST MEDIA
WDAY TELEVISION STORM TOTAL THUS FAR.
1236 PM SNOW 1 N FARGO 46.89N 96.82W
03/31/2009 M9.5 INCH CASS ND CO-OP OBSERVER
STORM TOTAL TO THIS HOUR MEASURED BY STATE CLIMATOLOGIST.
1.38 WATER EQUIVALENT IN THE NEW SNOW.
0100 PM HEAVY SNOW NEW YORK MILLS 46.52N 95.37W
03/31/2009 M8.5 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL THROUGH 1300 CDT.
0300 PM SNOW BAUDETTE 48.71N 94.59W
03/31/2009 E1.5 INCH LAKE OF THE WOODS MN TRAINED SPOTTER
EVENT TOTAL THROUGH 1500 CDT.
0300 PM SNOW BEMIDJI 47.48N 94.88W
03/31/2009 E6.0 INCH BELTRAMI MN TRAINED SPOTTER
STORM TOTAL THROUGH 1500 CDT.
0300 PM SNOW WARROAD 48.91N 95.32W
03/31/2009 E1.5 INCH ROSEAU MN CO-OP OBSERVER
STORM TOTAL THROUGH 1500 CDT.
0417 PM SNOW WAHPETON 46.27N 96.61W
03/31/2009 E20.0 INCH RICHLAND ND BROADCAST MEDIA
0430 PM SNOW FRAZEE 46.73N 95.70W
03/31/2009 E14.0 INCH BECKER MN BROADCAST MEDIA
0445 PM SNOW 12 N PARK RAPIDS 47.09N 95.06W
03/31/2009 E12.0 INCH HUBBARD MN PUBLIC
0445 PM SNOW 12 N PARK RAPIDS 47.09N 95.06W
03/31/2009 E0.0 INCH HUBBARD MN PUBLIC
0551 PM SNOW SARLES 48.95N 99.00W
03/31/2009 E1.0 INCH CAVALIER ND LAW ENFORCEMENT
AN INCH OF SNOW BY 6 PM WITH 10 TO 15 MPH WINDS...TEMP
WAS 28 F
0638 PM HEAVY SNOW DETROIT LAKES 46.81N 95.84W
03/31/2009 E11.0 INCH BECKER MN BROADCAST MEDIA
11 TO 13 INCHES AT KDLM-KDLR AND HARD TO MEASURE DUE TO
DRIFTING
0700 PM SNOW STARKWEATHER 48.45N 98.88W
03/31/2009 E2.0 INCH RAMSEY ND CO-OP OBSERVER
ABOUT AN INCH DURING AFTERNOON HOURS AND AN ADDITIONAL
INCH THIS LAST HOUR...VISIBILITY DOWN TO ABOUT ONE EIGHT
OF A MILE
0700 PM SNOW FARGO 46.88N 96.82W
03/31/2009 M10.3 INCH CASS ND CO-OP OBSERVER
OFFICIAL SNOWFALL OBSERVATION FOR FARGO AREA...STORM
TOTAL SNOWFALL IS 10.3 INCHES...TODAYS SNOWFALL TOTAL IS
4.5 INCHES...WATER EQUIVALENT OF TODAYS SNOWFALL IS 0.60
INCHES...CURRENT SNOW DEPTH IS 9 INCHES
0700 PM HEAVY SNOW 4 N NEW YORK MILLS 46.58N 95.37W
03/31/2009 E12.0 INCH OTTER TAIL MN CO-OP OBSERVER
EVENT TOTAL WITH 1.67 INCHES WATER EQUIVALENT
0726 PM HEAVY SNOW WADENA 46.44N 95.13W
03/31/2009 E14.0 INCH WADENA MN PUBLIC
0838 PM HEAVY SNOW CAMPBELL 46.10N 96.41W
03/31/2009 E26.0 INCH WILKIN MN PUBLIC
ESTIMATED TOTAL SNOWFALL FROM PUBLIC SENT TO KVLY
METEOROLOGIST
0938 PM HEAVY SNOW PELICAN RAPIDS 46.57N 96.09W
03/31/2009 E15.0 INCH OTTER TAIL MN PUBLIC
REPORT RELAYED THROUGH WDAY METEOROLOGIST
&&
PJSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1114 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW SABIN 46.78N 96.65W
03/31/2009 E4.1 INCH CLAY MN CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 530 AM
0530 AM SNOW SABIN 46.78N 96.65W
03/31/2009 E4.1 INCH CLAY MN CO-OP OBSERVER
ESTIMATED SNOWFALL UP TO 530 AM
0612 AM SNOW OTTERTAIL 46.43N 95.56W
03/31/2009 E4.5 INCH OTTER TAIL MN CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 612 AM
0645 AM SNOW LIDGERWOOD 46.07N 97.15W
03/31/2009 E6.0 INCH RICHLAND ND CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 645 AM
0700 AM SNOW 3 S WADENA 46.40N 95.13W
03/31/2009 M5.0 INCH WADENA MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW LONG LOST LAKE 47.19N 95.42W
03/31/2009 M4.0 INCH CLEARWATER MN CO-OP OBSERVER
24 HOUR SNOW TOTAL ENDED 0700 CDT.
0700 AM SNOW FARGO 46.88N 96.82W
03/31/2009 E6.7 INCH CASS ND CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 7 AM
0700 AM SNOW 7 N ROCHERT 46.96N 95.69W
03/31/2009 M2.4 INCH BECKER MN CO-OP OBSERVER
24 HOURS ENDED AT 0700 CDT. MEASURED AT TAMARAC REFUGE.
0700 AM SNOW 3 S DALTON 46.13N 95.92W
03/31/2009 M4.3 INCH OTTER TAIL MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW BRECKENRIDGE 46.26N 96.59W
03/31/2009 M11.0 INCH WILKIN MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW HALSTAD 47.35N 96.82W
03/31/2009 M1.0 INCH NORMAN MN CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0700 AM SNOW FORMAN 46.11N 97.64W
03/31/2009 M7.0 INCH SARGENT ND CO-OP OBSERVER
24 HOURS ENDED 0700 CDT.
0725 AM SNOW HAVANA 45.95N 97.62W
03/31/2009 E10.5 INCH SARGENT ND CO-OP OBSERVER
ESTIMATED SNOWFALL THROUGH 725 AM
0800 AM SNOW VALLEY CITY 46.92N 98.01W
03/31/2009 M5.0 INCH BARNES ND CO-OP OBSERVER
STORM TOTAL THROUGH 0800 CDT.
0900 AM SNOW BEMIDJI 47.48N 94.88W
03/31/2009 M1.0 INCH BELTRAMI MN CO-OP OBSERVER
24 HOUR TOTAL ENDED 0900 CDT.
0935 AM HEAVY SNOW BRECKENRIDGE 46.26N 96.59W
03/31/2009 M4.0 INCH WILKIN MN CO-OP OBSERVER
4.0 INCHES OF SNOW IN 90 MINUTES.
0945 AM SNOW DETROIT LAKES 46.81N 95.84W
03/31/2009 E5.5 INCH BECKER MN TRAINED SPOTTER
STORM TOTAL SNOW OF 5 TO 6 INCHES ESTIMATED BY SPOTTER.
0950 AM HEAVY SNOW FERGUS FALLS 46.28N 96.07W
03/31/2009 M9.0 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL SNOWFALL THROUGH 0950 CDT MEASURED BY
OBSERVER.
1000 AM SNOW PELICAN RAPIDS 46.57N 96.09W
03/31/2009 M11.0 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL SNOW THROUGH 1000 CDT.
1115 AM HEAVY SNOW FARGO 46.88N 96.82W
03/31/2009 E8.5 INCH CASS ND BROADCAST MEDIA
WDAY TELEVISION STORM TOTAL THUS FAR.
1236 PM SNOW 1 N FARGO 46.89N 96.82W
03/31/2009 M9.5 INCH CASS ND CO-OP OBSERVER
STORM TOTAL TO THIS HOUR MEASURED BY STATE CLIMATOLOGIST.
1.38 WATER EQUIVALENT IN THE NEW SNOW.
0100 PM HEAVY SNOW NEW YORK MILLS 46.52N 95.37W
03/31/2009 M8.5 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL THROUGH 1300 CDT.
0300 PM SNOW WARROAD 48.91N 95.32W
03/31/2009 E1.5 INCH ROSEAU MN CO-OP OBSERVER
STORM TOTAL THROUGH 1500 CDT.
0300 PM SNOW BEMIDJI 47.48N 94.88W
03/31/2009 E6.0 INCH BELTRAMI MN TRAINED SPOTTER
STORM TOTAL THROUGH 1500 CDT.
0300 PM SNOW BAUDETTE 48.71N 94.59W
03/31/2009 E1.5 INCH LAKE OF THE WOODS MN TRAINED SPOTTER
EVENT TOTAL THROUGH 1500 CDT.
0417 PM SNOW WAHPETON 46.27N 96.61W
03/31/2009 E20.0 INCH RICHLAND ND BROADCAST MEDIA
0430 PM SNOW FRAZEE 46.73N 95.70W
03/31/2009 E14.0 INCH BECKER MN BROADCAST MEDIA
0445 PM SNOW 12 N PARK RAPIDS 47.09N 95.06W
03/31/2009 E12.0 INCH HUBBARD MN PUBLIC
0551 PM SNOW SARLES 48.95N 99.00W
03/31/2009 E1.0 INCH CAVALIER ND LAW ENFORCEMENT
AN INCH OF SNOW BY 6 PM WITH 10 TO 15 MPH WINDS...TEMP
WAS 28 F
0638 PM HEAVY SNOW DETROIT LAKES 46.81N 95.84W
03/31/2009 E11.0 INCH BECKER MN BROADCAST MEDIA
11 TO 13 INCHES AT KDLM-KDLR AND HARD TO MEASURE DUE TO
DRIFTING
0700 PM SNOW STARKWEATHER 48.45N 98.88W
03/31/2009 E2.0 INCH RAMSEY ND CO-OP OBSERVER
ABOUT AN INCH DURING AFTERNOON HOURS AND AN ADDITIONAL
INCH THIS LAST HOUR...VISIBILITY DOWN TO ABOUT ONE EIGHT
OF A MILE
0700 PM SNOW FARGO 46.88N 96.82W
03/31/2009 M10.3 INCH CASS ND CO-OP OBSERVER
OFFICIAL SNOWFALL OBSERVATION FOR FARGO AREA...STORM
TOTAL SNOWFALL IS 10.3 INCHES...TODAYS SNOWFALL TOTAL IS
4.5 INCHES...WATER EQUIVALENT OF TODAYS SNOWFALL IS 0.60
INCHES...CURRENT SNOW DEPTH IS 9 INCHES
0700 PM HEAVY SNOW 4 N NEW YORK MILLS 46.58N 95.37W
03/31/2009 E12.0 INCH OTTER TAIL MN CO-OP OBSERVER
EVENT TOTAL WITH 1.67 INCHES WATER EQUIVALENT
0726 PM HEAVY SNOW WADENA 46.44N 95.13W
03/31/2009 E14.0 INCH WADENA MN PUBLIC
0838 PM HEAVY SNOW CAMPBELL 46.10N 96.41W
03/31/2009 E26.0 INCH WILKIN MN PUBLIC
ESTIMATED TOTAL SNOWFALL FROM PUBLIC SENT TO KVLY
METEOROLOGIST
0938 PM HEAVY SNOW PELICAN RAPIDS 46.57N 96.09W
03/31/2009 E15.0 INCH OTTER TAIL MN PUBLIC
REPORT RELAYED THROUGH WDAY METEOROLOGIST
&&
PJSThe national radar mosaic for the moment the first event began.
7 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2009Every state in 2009This day in weather historyWarnings in Minnesota, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157666, 157670, 157671, 157672, 157673, 157677, 157680.